MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; CADIERE FORCEPS
Model Number 420049-12
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted biliodigestive bypass surgical procedure, the pulley cables on the cadiere forceps were exposed and broken.The surgeon had used the cadiere forceps as a separator with no issue in the last five hours prior to the instrument breakage.The surgeon was not grabbing anything within the jaws when the incident occurred.The customer then straightened, opened, and removed the instrument.The procedure was completed with no reported injury.Intuitive surgical inc.(isi) followed up with the customer to confirm that the cadiere forceps was inspected prior to use.The cadiere forceps did not collide with any other instruments.No fragments fell inside the patient.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The cadiere forceps instrument was analyzed and found to have a broken distal pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was missing from the clevis.However, no damage was observed on the pulleys or the backend after removing the housing.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.

Brand Name
ENDOWRIST
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17865014
Report Number2955842-2023-18941
Device Sequence Number6073457
Product Code NAY
UDI-Device Identifier00886874111338
UDI-Public(01)00886874111338(10)N10180924
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420049-12
Device Catalogue Number420049
Device Lot NumberN10180924 421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age47 YR
Patient SexMale
Patient Weight74 KG
Patient EthnicityHispanic